+ Reply to Thread
Page 17 of 347 FirstFirst ... 78910111213141516171819202122232425262767117 ... LastLast
Results 161 to 170 of 3467
Like Tree821Likes

Thread: Rest In Peace.

  1. #161
    Best Buddies Gutmutter's Avatar
    Join Date
    Aug 2004
    Location
    Nap Time
    Posts
    13,237

    Re: Rest In Peace.

    Double-posting in case my last post was too judgemental. I obviously don't know the extent of their religious beliefs or Jett's diagnosis. I do, however, feel horribly for them if they are undergoing any second thoughts about their approach in regards to his death. By all accounts they dote on their children, and as the aunt of an autistic boy, I know the daily struggles involved in his care. Rest in peace, Jett.
    Count your blessings!

  2. #162
    Trouble in my life just1paul's Avatar
    Join Date
    Aug 2004
    Location
    In Ms. Troubles life and apartment
    Age
    56
    Posts
    9,544

    Re: Rest In Peace.

    However they have repeated denied that the boy had autism, insisting on Kawasaki being the culprit. All accounts I have read point towards autism.

  3. #163
    Best Buddies Gutmutter's Avatar
    Join Date
    Aug 2004
    Location
    Nap Time
    Posts
    13,237

    Re: Rest In Peace.

    Yes - I did a rather compulsive search on the internet this morning and it sounds like heavy denial on their part. Kawasaki syndrome affects children between 2-5 and Jett was 16. Still, they lost a son (who looked so much like his dad!) and they must be devastated.
    Count your blessings!

  4. #164
    FORT Fogey Margaritaville's Avatar
    Join Date
    Jul 2007
    Posts
    1,857

    Re: Rest In Peace.

    Gut - I have been compulsively searching and studying since it happened and it is just so sad the level of denial this family was in. I believe the damage control has begun, however. Read this link --

    Conflict Over Travolta Death - TMZ.com

  5. #165
    FORT Fogey Margaritaville's Avatar
    Join Date
    Jul 2007
    Posts
    1,857

    Re: Rest In Peace.

    Double posting because it has been reported that Jett had been on anti-convulsants and then his parents stopped them. This is very interesting stuff.

    John Travolta's Son: Meds Ultimately Did Harm - TMZ.com

    We're now told the grand mal seizures Jett suffered were "frequent and extremely serious." Travolta's lawyers, Michael Ossi and Michael McDermott, tell us "each seizure was like a death," with Jett losing consciousness and convulsing.

    We now know Jett was taking a drug called Depokate, a strong anti-seizure medication. There have been reports Travolta refused to give his son anti-seizure meds because of Scientology but those stories are not true.

    Jett had been having seizures on an average of every four days, until he started taking Depokate. Ossi and McDermott say the drug initially worked, reducing the frequency to approximately once every three weeks.

    Jett took Depokate for "several years," but it eventually lost its effectiveness, according to Ossi and McDermott. They say the Travoltas were concerned about possible physical damage. And, Jett went back to having around one seizure a week. So Travolta and Preston, after consulting neurosurgeons, stopped administering the drug.
    I find this very interesting as there are so many other anti-seizure medications available. I'm wondering if anything else was tried. I'm glad to read that the Travolta's did indeed seek medical intervention despite the teachings of Scientology.

  6. #166
    Dreamer VelvetRed's Avatar
    Join Date
    Jul 2008
    Location
    In Wonderland
    Posts
    3,138

    Re: Rest In Peace.

    Ugh.

  7. #167
    Let the Wild Rumpus begin JustJuls's Avatar
    Join Date
    Aug 2007
    Location
    Where the Wild Things Are
    Age
    35
    Posts
    21,527

    Re: Rest In Peace.

    My heart goes out to the Travolta/Preston family.....no matter the case. A death is a death. And they obviously loved him. They must be devastated.

  8. #168
    FORT Fogey norealityhere's Avatar
    Join Date
    Jul 2008
    Posts
    8,146

    Re: Rest In Peace.

    My heart go es out to the family and I truly hope we don't find out that a lack of seizure medication is the culprit. The hardest loss in life is that of a child.

  9. #169
    MRD
    MRD is offline
    FORT Fogey MRD's Avatar
    Join Date
    Jan 2005
    Location
    somewhere resting
    Age
    52
    Posts
    16,893

    Re: Rest In Peace.

    A friend of mine's daughter was put on Depakote and it made her a ZOMBIE. The kid basically slept and when not asleep, sat in a chair and stared, wouldn't eat, barely spoke, acted like she was on another planet. It took them a while to try get the right dosage and then they just decided to go with something else as they never got her to a point where she could interact normally. She wasn't mentally challeneged, but had seizures. It was a horrible time for them as they were afraid to leave her alone because of how the drugs affected her.

    So in some ways, I can understand if they might have stopped the medication. I have very weird and severe drug reactions, so I honestly can sympathize with others that might. HOWEVER, if he was seizing that much and that often and that severely, you'd think they'd do whatever it took to help him and there are other medications besides depakote. There are also implants now for seizures.

    It's very sad and I would think that as parents, especially parents who are not fiancially challenged when it comes to medical care, would do whatever it took to help their child.

    I hope what we are hearing are just bad rumors. The Travoltas have always seemed like a nice family and they have been low profile and chose to raise the kids way, way out of Hollywood and the public eye, for which I give them enormous credit (as opposed to the Hollywood parents that pimp their kids for publicity). And they also didn't[ seem as far out about Scientology as Tom Cruise. In fact, I have rarely heard him (John) mention it in interviews.
    Que me amat, amet et canem meum
    (Who loves me will love my dog also)

  10. #170
    FORT Fogey luvsginger's Avatar
    Join Date
    Feb 2008
    Location
    Sunny California
    Posts
    2,157

    Re: Rest In Peace.

    I lost someone very close to me who suffered from gran mol seizures. Depakote and other anti-seizure medications do lose their effectiveness and the doctors were always adjusting his medications. In the photos that I have seen of Jett, he appeared to have that same dazed look that some of these anti-seizure drugs give you. They make you like a zombie but if you don't take them or even miss a dose by as little time as minutes, you are at risk to suffer a seizure. The seizure itself can occur at anytime including while you are at sleep or it could happen while you are crossing the street. Most epileptics are not allowed to possess a drivers license just for that reason. Once the seizure is over, the brain needs to rest and the patient usually sleeps for a very long time afterwards. It is a very sad situation regardless of how Jett died but it really hits close to home because the circumstances are almost identical to how I lost someone I loved very much.

+ Reply to Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc.